MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OPTICAL FORCEPS, FOR BIOPSY

KARL STORZ SE & CO. KG OPTICAL FORCEPS, FOR BIOPSY
Catalog Number 27072A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Pending further results a supplemental report will be filed.The event is filed under internal (b)(4) complaint id: (b)(4).
 
Event or Problem Description
The event occurred in great britain.It was reported that the instrument failed during use.A rivet fell out.The rivet was retrieved during the procedure.
 
Additional Manufacturer Narrative
This report is to correct section d9 from the last supplemental report that was submitted.The device was returned on april 17, 2023, not may 5, 2023.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
It was determined that the claimed item 27072a was damaged by excessive force.Excessive force was exerted on the joint where the broken axle pin was mounted.Here, the bore has been thrown up and a deformation of the bore is visible.This happens when, for example, tissue/cartilage or similar is held/punched in the jaw, this material is too tough/hard, and one tries to close the jaw with excessive force through the handle anyway, then the axle pin presses against the hole so long and powerfully until a throw-up occurs or until the pin gives way and breaks.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
OPTICAL FORCEPS, FOR BIOPSY
Common Device Name
OPTICAL FORCEPS, FOR BIOPSY
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer Contact
christiane klaiber
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
MDR Report Key16761493
Report Number9610617-2023-00081
Device Sequence Number6034324
Product Code OCZ
UDI-Device Identifier04048551079157
UDI-Public4048551079157
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number27072A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/15/2023
05/15/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/15/2023
05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown